Clinical Activity Score (Graves' orbitopathy)

Endocrinology

Also known as: Clinical Activity Score (CAS) und EUGOGO-Schweregrad der endokrinen Orbitopathie · Klinik Aktivite Skoru (Graves oftalmopatisi) · Clinical Activity Score (CAS) and EUGOGO severity in Graves' orbitopathy

What it is for

The Clinical Activity Score (CAS) rates inflammatory activity of Graves' orbitopathy (thyroid eye disease): one point per sign present. Activity and severity are graded separately.

Classification

CategoryDescription
CAS initial visit (7 items)spontaneous retrobulbar pain; pain on attempted eye movement; eyelid redness; conjunctival redness; eyelid swelling; chemosis; inflammation (swelling) of the caruncle or plica.
CAS follow-up (10 items)the 7 items plus, over 1–3 months: proptosis increase ≥2 mm; decrease in eye movements ≥8°; decrease in visual acuity ≥1 Snellen line.
ActivityCAS ≥3 of the 7 initial items = active disease.
EUGOGO severity – mildlimited impact on daily life.
EUGOGO severity – moderate-to-severeno sight threat, but clinically meaningful lid, soft-tissue, proptosis or diplopia involvement with impact on daily life.
EUGOGO severity – sight-threateningdysthyroid optic neuropathy (DON) and/or corneal breakdown.

Source

Clinical activity score as a guide in the management of patients with Graves' ophthalmopathy

Clin Endocrinol (Oxf) 1997;47:9–14 (Mourits MP et al.)

DOI: 10.1046/j.1365-2265.1997.2331047.x

PMID: 9302365

Edition
CAS (Mourits 1997, 7-item initial / 10-item follow-up) and EUGOGO severity grading as used in the EUGOGO 2021 guideline
Checked on

Open the original source →

Summary of the published classification in our own words. Not a substitute for the original publication.

A question about this classification?

Medelix answers clinical questions from guidelines and studies – every statement with its source.

← All classifications